MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PRSTHSS,HP,SM-CNSTRND,MTL/PLYMR,POROUS UNCMNTD

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PRSTHSS,HP,SM-CNSTRND,MTL/PLYMR,POROUS UNCMNTD
Catalog Number 71352502
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 09/02/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a deep post operative infection (ecoli) and a revision surgery was performed to remove all components.
 
Additional Manufacturer Narrative
It was reported that the patient had a deep post-operative infection and a revision surgery was performed to remove all components.As of today, the implanted devices, all of which were used in treatment, and additional information has been requested for this complaint but has not become available.As no device batch numbers were provided for investigation, a manufacturing record review, complaint history review, device labelling / ifu review and risk management review could not be performed.If more information is received, this investigation will be reopened.No medical documents were received.Without the supporting lab results, imaging, medical reports and the analysis of the explanted components, the trunnionosis and metallosis cannot be confirmed and it cannot be concluded that the reported events reactions were associated with a mal-performance of the implant.The patient impact beyond the revision, and expected transient post-op convalescence period cannot be determined.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
SMF STEM WITH STIKTITE SZ 2
Common Device Name
PRSTHSS,HP,SM-CNSTRND,MTL/PLYMR,POROUS UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10160690
Report Number1020279-2020-02445
Device Sequence Number19796589
Product Code LPH
UDI-Device Identifier03596010619587
UDI-Public3596010619587
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71352502
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/19/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight73